MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG, BIOPATCH, PROBE COVER, BELDAR NG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG, BIOPATCH, PROBE COVER, BELDAR NG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported that have placed a total of 4 mid-thigh catheters with the following reference (b)(4) and lot numbers rejq0717.3 of these lines we have documented kinks that have resulted in line removal and the last line i¿ve had to cathflo about 3 times already since it was placed.All catheters are significantly kinked at 6/7cm mark and 35 cm mark.No issues upon insertion.Verified by x-ray upon placement.All lines placed mid-thigh at bedside.No serious injury, but patients received unnecessary alteplase administration, delay in treatment due to line not working, and one patient required the insertion of a tunneled catheter.This report addresses the first device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a catheter kink was confirmed.The product returned for evaluation was three used 5fr dl powerpicc solo catheters.Gross visual and microscopic inspection of units 01 and 03 were unremarkable.Therefore, the investigation will focus on unit 02.Inspection of the catheters found that one of the units (unit 02) had a kink in the tubing at four different locations.One between the 6cm-7cm depth markers, one between the 7cm-8cm depth markers, one between the 30cm-31cm depth markers and one at the 35cm depth marker.Microscopic inspection found that each kink had an elliptical shape and the damage was circumferentially aligned.Additionally, the kinks between the 6-7cm and 7-8cm depth markers had c-shaped impressions (material buckling) and white discoloration of the tubing material at the damage site.This was indicative of material fatigue.However, the other two kinks did not exhibit the same features and no evidence was observed to help identify a root cause for the other two kinks.A wall thickness measurement was taken and the catheter was found to be within specification.Based on the available material for review, it is likely that material fatigue due to physiological, placement, usage, and mechanical factors contributed to some of the observed damage.However, there is insufficient evidence to conclusively determine a root cause.
 
Event or Problem Description
It was reported that have placed a total of 4 mid-thigh catheters with the following reference s1274108d5 and lot numbers rejq0717.3 of these lines we have documented kinks that have resulted in line removal and the last line i¿ve had to cathflo about 3 times already since it was placed.All catheters are significantly kinked at 6/7cm mark and 35 cm mark.No issues upon insertion.Verified by x-ray upon placement.All lines placed mid-thigh at bedside.No serious injury, but patients received unnecessary alteplase administration, delay in treatment due to line not working, and one patient required the insertion of a tunneled catheter.This report addresses the first device.

Brand Name
POWERPICC PROVENA 4F DL MBPLUS (3CG, BIOPATCH, PROBE COVER, BELDAR NG)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19651076
Report Number3006260740-2024-03424
Device Sequence Number17796355
Product Code LJS
UDI-Device Identifier00801741155154
UDI-Public(01)00801741155154(17)250630(10)REJQ0717
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberN/A
Device Catalogue NumberS1274108D5
Device Lot NumberREJQ0717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer02/10/2025
03/06/2025
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date03/06/2025
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown